Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 129, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 10, 2017, 8:59 PM MDT for Arthur County, McPherson County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2017, 8:59 PM MDT (02:59 UTC)
- Expired
- Jul 10, 2017, 9:45 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Arthur County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 73 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2186 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 2008 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.4
The text
As transmitted.
589
WUUS53 KLBF 110259
SVRLBF
NEC005-117-110345-
/O.NEW.KLBF.SV.W.0129.170711T0259Z-170711T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
959 PM CDT MON JUL 10 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Arthur County in west central Nebraska...
Western McPherson County in west central Nebraska...
* Until 1045 PM CDT/945 PM MDT/
* At 959 PM CDT/859 PM MDT/, a severe thunderstorm was located 12
miles southeast of Arthur, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and dime size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Flatts, Big Lamunyon Flats, Diamond Bar Lake, Bucktail, Bucktail
Lake and Schnick Lake.
This includes Highway 92 between mile markers 174 and 202.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4175 10119 4174 10114 4153 10096 4139 10144
4140 10155 4153 10163
TIME...MOT...LOC 0259Z 244DEG 30KT 4149 10149
HAIL...0.75IN
WIND...60MPH
$$
ET1 follow-up statement
178
WWUS53 KLBF 110336
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1036 PM CDT MON JUL 10 2017
NEC005-117-110346-
/O.EXP.KLBF.SV.W.0129.000000T0000Z-170711T0345Z/
Arthur NE-McPherson NE-
1036 PM CDT MON JUL 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ARTHUR AND
WESTERN MCPHERSON COUNTIES WILL EXPIRE AT 1045 PM CDT/945 PM MDT/...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 4175 10119 4174 10114 4153 10096 4139 10144
4140 10155 4153 10163
TIME...MOT...LOC 0336Z 245DEG 25KT 4157 10118
$$
ETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 5:58 PM MDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 10, 5:58 PM MDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service North Platte NE 658 PM CDT Mon Jul 10 2017 .SYNOPSIS... Issued at 318 PM CDT Mon Jul 10 2017 H5 analysis from this morning had a lower amplitude pattern across the CONUS compared to 24 hours ago. High pressure remained anchored over the four corners, however it was weaker and ridging extended north into the Northwest Territories of Canada. Closed lows were located over northeastern British Columbia, as well as Hudson Bay in Canada. A trough extended south of the British Columbia low into northern California, while a broad trough of low pressure extended from the Hudson Bay low south into the eastern Great Lakes. Across the central CONUS, the flow was westerly to west northwesterly this morning. Weak shortwaves were noted over southern South Dakota, eastern Montana, and northern UTAH. As of midday, the Utah shortwave has pushed into central Wyoming per WV imagery, while the southwestern South Dakota shortwave had pushed into south central South Dakota. Regional radar had an area of precipitation in central Wyoming with another area in northeastern Nebraska as of mid afternoon. At the surface, a stationary front extended from southeastern Nebraska west along the Kansas/Nebraska border, west into northeastern Colorado, then north into eastern Wyoming. Readings INVOF the front were in the mid to upper 90s this afternoon with 80s to lower 90s elsewhere. && .SHORT TERM...(This evening through Tuesday) Issued at 318 PM CDT Mon Jul 10 2017 Tonight through Tuesday: In the near term, precipitation chances tonight is the main forecast challenge. For tonight: There will be a couple of areas with possible precipitation this evening. The first will be INVOF of the stationary front in the far southern forecast area and the second area will move into the panhandle early this evening and will traverse the forecast area tonight. With respect to the first area, the latest NAM12 solution is indicating some 2000/3000 J/KG capes from Perkins county southeast into Frontier county between 21 and 00z this afternoon, with weak cin present during this time period. Deep layer shear is on the order of 20 to 25 KTS across swrn Nebraska this afternoon, so the severe threat will be meager, with thunderstorms being isolated in nature. Further west, shortwaves, currently over southwestern Wyoming and nw Colorado, will lift into eastern Wyoming and northern Colorado over the next 6 hours. This will initiate convection across the higher terrain of eastern WYoming and northern Colorado around 22 to 24z. At the same time, the stationary front across southern Nebraska will drift slowly north as a warm front into the evening hours. Convection will track into the panhandle then western sandhills by 00z, interacting with the stationary front. Indications are that a low level jet will develop this evening, allowing convection to persist into the late evening and overnight hours as it tracks across central and northern Nebraska. Based on where the front is expected to lie down this evening, will continue to place the highest pops north of highway 92. Chances will fall off quickly heading south with locations south of interstate 80 expected to be dry tonight. .LONG TERM...(Tuesday night through Monday) Issued at 318 PM CDT Mon Jul 10 2017 Mid range (Tuesday night through Thursday): After hot temperatures across all of the forecast area Tuesday, a weak frontal boundary (ala, wind shift line) will set up across southwestern into central Nebraska. A shortwave will lift east of the central Rockies Tuesday evening, interacting with the front over southwestern Nebraska. Isolated to widely scattered thunderstorms will develop in eastern Colorado, lifting east along the wind shift line into southwestern Nebraska. They should become more numerous as they track into swrn Nebraska where better moisture resides. Inherited forecast had some slight chance to low end chance pops in the southwest into eastern portions of the forecast area for Tuesday evening and let them ride. On Wednesday and Thursday the front will lie down across southern Nebraska. Precipitation chances will be favored across the southern half of the forecast area with a very limited threat across northern Nebraska. Highs Wednesday will be in the upper 80s to lower 90s, followed by 80s on Thursday. Thursday night through Monday: High pressure aloft will intensify across the intermountain west late in the week. This will amplify the pattern across the western CONUS, leading to warmer temperatures across the central plains this weekend into early next week. Did go ahead and trend temps higher into the weekend. The GFS next week builds a 5960 GPM high across northern Nebraska next Tuesday. If that were to verify, it would be well above 100 degrees Tuesday and Wednesday next week. Precipitation during the period will be spotty at best and will be tied into weak shortwaves rotating around the periphery of the high. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 643 PM CDT Mon Jul 10 2017 Primary aviation concerns revolve around thunderstorm chances in the near-term (evening through late tonight). Currently VFR conditions prevail with high clouds spreading eastward across western NEB. Scattered thunderstorms ongoing and moving eastward through the NEB Panhandle. Storms will continue to track east and move into the eastern NEB Panhandle and western NEB this evening then into central NEB. The main area of concern is the eastern NEB Panhandle to southwest NEB and the Southern Sandhills. Increased confidence KLBF terminal may see some impacts given latest radar trends, environment, and hi-res guidance thus TEMPO used. Still think thunderstorms/showers will be south of KVTN terminal but will monitor and update if needed. Thunderstorms should move out of the local forecast area during the small hours/by early morning. Dry conditions expected to prevail much of tomorrow with slight chances for thunderstorms again in portions of north central NEB in the afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...ET
Hazardous weather outlook, Jul 10, 4:01 PM MDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 501 PM CDT Mon Jul 10 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-112215- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 501 PM CDT Mon Jul 10 2017 /401 PM MDT Mon Jul 10 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. As a warm front slowly lifts north across southwest Nebraska tonight. There is some potential for stronger, organized thunderstorm activity along and north of the front this evening. The area of concern is near and north of a line from Grant through Curtis. The main concerns will be strong thunderstorm wind gusts of 50 mph or greater, and hail up to nickel size. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. The next chance for organized thunderstorms will arrive Wednesday and Wednesday night. For Thursday and beyond, an upper level ridge will build across the region, with only isolated thunderstorms possible, mainly during the late afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
In the hours before
Special weather statement, Jul 10, 8:17 PM MDT, 42 minutes before
Special Weather Statement National Weather Service North Platte NE 917 PM CDT MON JUL 10 2017 NEZ008>010-026>028-110300- Brown NE-Loup NE-Holt NE-Garfield NE-Rock NE-Blaine NE- 917 PM CDT MON JUL 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROCK...LOUP... SOUTHEASTERN BROWN...WESTERN GARFIELD...SOUTHWESTERN HOLT AND EASTERN BLAINE COUNTIES UNTIL 1000 PM CDT... At 916 PM CDT, Doppler radar was tracking strong thunderstorms extending from near Brewster to northwest of Calamus Reservoir. Movement was east at 40 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Brewster, Rose, Calamus Reservoir State Recreation Area, Fox Bayou, Almeria Meadow State Wildlife Management Area, Virginia Smith Dam, Hannamon Bayou Campground, Carson Lake, Homestead Knolls Campground, Horseshoe Bend Lake, Almeria, Nunda Shoal Campground, Deverre and Valley View Flat Campground. This includes Highway 183 between mile markers 127 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If on or near Calamus Reservoir, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4181 9902 4179 10004 4212 9998 4225 9904 TIME...MOT...LOC 0216Z 262DEG 35KT 4200 9941 4193 9997 Snively
Special weather statement, Jul 10, 8:22 PM MDT, 37 minutes before
Special Weather Statement
National Weather Service North Platte NE
822 PM MDT MON JUL 10 2017
NEZ035-057-110245-
Arthur-Keith-
822 PM MDT MON JUL 10 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ARTHUR AND
NORTHWESTERN KEITH COUNTIES...
At 821 PM MDT, a strong thunderstorm was located 8 miles northwest of
Lemoyne, or 14 miles southwest of Arthur, moving east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Belmar, McKeag and Otter Creek Campground.
This includes the following highways...
Highway 61 between mile markers 105 and 120.
Highway 92 between mile markers 125 and 127.
LAT...LON 4154 10165 4132 10160 4129 10194 4147 10199
4147 10198
TIME...MOT...LOC 0221Z 258DEG 22KT 4140 10187
ETSpecial weather statement, Jul 10, 8:38 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service North Platte NE
838 PM MDT MON JUL 10 2017
NEZ057-110330-
Keith-
838 PM MDT MON JUL 10 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KEITH...NORTHWESTERN
LINCOLN AND SOUTHWESTERN MCPHERSON COUNTIES...
At 837 PM MDT, a strong thunderstorm was located near Brule, or 11
miles northeast of Big Springs, moving east at 40 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Ogallala, Paxton, Brule, Sarben, Lemoyne, Keystone, Roscoe, Kingsley
Dam, Eagle Gulch Campground, Nevens, Broganville, Lake View
Campground and Big Bald Hill.
This includes the following highways...
Highway 61 between mile markers 85 and 104.
Highway 92 between mile markers 129 and 138.
Interstate 80 in Nebraska between mile markers 120 and 141, and
between mile markers 143 and 150.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
If you are on or near Lake McConaughy, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 4140 10128 4134 10127 4111 10127 4108 10201
4126 10205
TIME...MOT...LOC 0237Z 260DEG 34KT 4119 10193
ETLocal storm report, Jul 10, 8:41 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
941 PM CDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 4 W BIG SPRINGS 41.06N 102.15W
07/10/2017 M63 MPH DEUEL NE CO-OP OBSERVER
&&
ETSpecial weather statement, Jul 10, 8:54 PM MDT, 5 minutes before
Special Weather Statement National Weather Service North Platte NE 954 PM CDT MON JUL 10 2017 NEZ009-010-027>029-110345- Wheeler NE-Loup NE-Holt NE-Garfield NE-Rock NE- 954 PM CDT MON JUL 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCK...LOUP... GARFIELD...SOUTHERN HOLT AND WHEELER COUNTIES UNTIL 1045 PM CDT... At 952 PM CDT, Doppler radar was tracking an area of strong thunderstorms over much of Loup and Garfiled counties. Movement was east at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Burwell, Taylor, Chambers, Bartlett, Ericson, Rose, Amelia, Calamus Reservoir State Recreation Area, Fox Bayou, Virginia Smith Dam, Kent Diversion Dam State Wildlife Management Area, Carson Lake, Sunfish Lake, Homestead Knolls Campground, Four Corners, Nunda Shoal Campground, Goose Lake State Wildlife Management Area, Gables, Knievels Corner and Hannamon Bayou Campground. This includes the following highways... Highway 183 between mile markers 122 and 154. Highway 281 between mile markers 132 and 167. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If on or near Calamus Reservoir, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4174 9967 4223 9951 4223 9830 4174 9830 TIME...MOT...LOC 0252Z 262DEG 22KT 4202 9899 4200 9951 Snively
Special weather statement, Jul 10, 8:54 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service North Platte NE
954 PM CDT MON JUL 10 2017
NEZ035-036-110345-
Arthur-McPherson-
954 PM CDT MON JUL 10 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ARTHUR...
NORTHEASTERN KEITH...SOUTHERN HOOKER AND WESTERN MCPHERSON
COUNTIES...
At 954 PM CDT/854 PM MDT/, strong thunderstorms were clustered 11
miles southeast of Arthur, moving northeast at 40 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Flatts, Big Lamunyon Flats, Diamond Bar Lake, Bucktail, Bucktail Lake
and Schnick Lake.
This includes Highway 92 between mile markers 174 and 201.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4175 10113 4174 10111 4152 10098 4139 10145
4140 10159 4153 10166
TIME...MOT...LOC 0254Z 245DEG 33KT 4149 10151
ETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:02 PM MDT | Special Weather Statement | LBF | Deuel | 43 min |
| Jul 10, 7:19 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 41 min |
| Jul 10, 7:45 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 45 min |
| Jul 10, 8:17 PM MDT | Special Weather Statement | LBF | Blaine, Loup | 43 min |
| Jul 10, 8:22 PM MDT | Special Weather Statement | LBF | Arthur | 23 min |
| Jul 10, 8:38 PM MDT | Special Weather Statement | LBF | Keith | 52 min |
| Jul 10, 8:54 PM MDT | Special Weather Statement | LBF | Garfield, Loup, Wheeler | 51 min |
| Jul 10, 9:28 PM MDT | Special Weather Statement | LBF | McPherson | 47 min |
| Jul 10, 9:35 PM MDT | Special Weather Statement | LBF | McPherson | 40 min |
| Jul 10, 9:39 PM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 25 min |
| Jul 10, 9:51 PM MDT | Special Weather Statement | LBF | Rock | 39 min |
| Jul 10, 9:54 PM MDT | Special Weather Statement | LBF | Garfield, Wheeler | 51 min |
| Jul 10, 10:35 PM MDT | Special Weather Statement | LBF | Holt | 40 min |
| Jul 11, 2:57 AM MDT | Heat Advisory | LBF | Chase, Custer, Frontier, Hayes, Lincoln | 16 hr |
| Jul 11, 5:25 PM MDT | Special Weather Statement | LBF | Hayes | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.